Tennessee, 2022Damaging Winds in Tennessee, August 3, 2022
August 3, 2022 · NWS HUN · 12 events in 1 county or zone
A small cluster of thunderstorms moved north into southern middle Tennessee during the mid afternoon hours. The thunderstorm knocked down a few trees and power lines.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $14,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A small cluster of thunderstorms moved north into southern middle Tennessee during the mid afternoon hours. The thunderstorm knocked down a few trees and power lines. Also, at least one road was flooded by excessive rainfall in a short period of time.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Aug 3, 11:47 AM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 3, 11:47 AM CST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
1247 PM CDT Wed Aug 3 2022
...New NEAR TERM, SHORT TERM, LONG TERM...
.NEAR TERM...
(Tonight)
Issued at 1247 PM CDT Wed Aug 3 2022
Plume of deep moisture continues to cover much of the lower MS and
deep South. A lower cloud deck that developed overnight from the
Shoals and Cullman County and points southwest has become more
cellular in nature. A couple of showers have developed atop
Lookout and Sand Mountains, and expect a bit more development
today as heating progresses. We should see any development die off
quickly as sunset nears. Overnight lows will be in the lower 70s
for most, with a few upper 60s atop the Cumberland and Brindley
plateaus. Also, patchy river valley fog is possible again in
northeast AL.
&&
.SHORT TERM...
(Thursday through Saturday night)
Issued at 1247 PM CDT Wed Aug 3 2022
A weak shortwave and frontal boundary now in the upper Midwest
will drop south and southeast into a weakness in the 5h ridge
position. The wave and front will reach into the lower OH valley
through the ArkLaTex region Thursday, then stall out. MCS activity
along it will remain to our northwest as a result, unless outflow
can push further southeast than forecast. Thus, a near persistence
forecast continues with isolated to scattered mainly afternoon
and early evening shower/thunderstorm development possible. Highs
will remain in the lower 90s in valleys (upper 80s atop the
higher elevations) with lows in the upper 60s plateaus/mtns. and
lower 70s elsewhere.
&&
.LONG TERM...
(Sunday through Wednesday)
Issued at 1247 PM CDT Wed Aug 3 2022
The subtropical ridge will be in place at the sfc across much of the
SE region heading into the latter half of the forecast period. An
upper ridge will also remain centered over the southern Plains at
least into the new work week, before a weakness in the upper pattern
allows for a shrtwv to drop into the TN/OH Valley regions by the
middle of next week. The presence of the shrtwv trough, along with a
weak front to the north, may allow for a few more showers/tstms by
the end of the period, along with slightly cooler temps. Otherwise,
diurnally driven sct showers/tstms should be common place well into
next week. The lack of any mid/upper forcing along with little deep
layer shear should keep most of the convection unorganized, with
brief heavy rainfall the main threat. Afternoon temps will generally
be in the upper 80s/lower 90s, while overnight lows trend in the
upper 60s/lower 70s. Max heat indices look to be near 100F at times
for most days.
&&
.AVIATION...
(18Z TAFS)
Issued at 1220 PM CDT Wed Aug 3 2022
VFR flight weather conditions are expected at KHSV and KMSL.
The exception may be isolated to scattered SHRA or TSRA this
afternoon. However, the probability is too low to include at
either TAF at this time, but will amend as necessary as trends
develop. Also, patchy river valley BR or FG is expected from
08-13Z, mainly in northeast AL.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...None.
TN...None.
&&
NEAR TERM...17
SHORT TERM....17
LONG TERM....09
AVIATION...17
Hazardous weather outlook, Aug 3, 12:47 PM CST, 1 hour 31 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
147 PM CDT Wed Aug 3 2022
ALZ001>010-016-TNZ076-096-097-041100-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
147 PM CDT Wed Aug 3 2022
This Hazardous Weather Outlook is for north central Alabama,
northeast Alabama, northwest Alabama and southern middle Tennessee.
.DAY ONE...This afternoon and tonight.
Isolated to scattered showers and thunderstorms are possible this
afternoon and early evening with heavy rainfall as the primary
threat.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Scattered thunderstorms are possible each day during this period,
with storm coverage highest during the afternoon and early evening
hours. Due to the slow-moving nature of the thunderstorms, locally
heavy rainfall will be the primary risk.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 3, 2:05 PM CST, 13 minutes before
Special Weather Statement
National Weather Service Huntsville AL
305 PM CDT Wed Aug 3 2022
TNZ076-096-097-032030-
Franklin TN-Moore TN-Lincoln TN-
305 PM CDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of south central
Moore...southeastern Lincoln and southwestern Franklin Counties
through 330 PM CDT...
At 305 PM CDT, Doppler radar was tracking a strong thunderstorm near
Huntland, or 12 miles south of Lynchburg, moving northwest at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lynchburg, Huntland, Lexie Crossroads, Smithland, Hurdlow, Lois,
Crystal Springs, Marble Hill, Kelso and Molino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3512 8620 3503 8628 3509 8653 3527 8641
TIME...MOT...LOC 2005Z 121DEG 16KT 3510 8631
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
09Thunderstorm Wind, Moore
- When
- August 3, 2:18 PM CST
- Where
- Moore County, 0.56 mi E of Marble Hill
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.200, -86.320
A tree was hanging over the road along Maple Hill Road. Time was estimated by radar.
Thunderstorm Wind, Moore
- When
- August 3, 2:21 PM CST
- Where
- Moore County, 0.56 mi W of Marble Hill
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 35.200, -86.340
Two trees were knocked down on Wet Prog road. A tree was also hanging over the road. Time was estimated by radar.
Thunderstorm Wind, Moore
- When
- August 3, 2:22 PM CST
- Where
- Moore County, 1.53 mi SSE of Lois
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.209, -86.363
A tree was knocked down onto the roadway on Preston Ridge road. Time was estimated by radar.
Thunderstorm Wind, Moore
- When
- August 3, 2:23 PM CST
- Where
- Moore County, 0.56 mi E of Lois
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 35.230, -86.360
Tree limbs were knocked down onto road on Short Creek road. Time was estimated from radar.
Thunderstorm Wind, Moore
- When
- August 3, 2:25 PM CST
- Where
- Moore County, 1.49 mi NNE of Marble Hill
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.220, -86.320
Phones lines were knocked down across the roadway at the intersection of highway 50 and Lee Gray road. Time was estimated by radar.
Thunderstorm Wind, Moore
- When
- August 3, 2:26 PM CST
- Where
- Moore County, 1.75 mi NNE of Marble Hill
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.224, -86.320
A tree was knocked down at the intersection of Winchester Highway and Bull Run Road. Time was estimated by radar.
Thunderstorm Wind, Moore
- When
- August 3, 2:26 PM CST
- Where
- Moore County, 1.78 mi SW of Pleasant Hill
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.280, -86.340
A tree was knocked down between Harry Hill road and Campbell Lane. Time was estimated by radar.
Thunderstorm Wind, Moore
- When
- August 3, 2:27 PM CST
- Where
- Moore County, 1.49 mi SSE of Bakertown
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.230, -86.320
A tree was knocked down partially blocking the road at 700 Bull Run road. Time was estimated by radar.
Thunderstorm Wind, Moore
- When
- August 3, 2:27 PM CST
- Where
- Moore County, 0.89 mi SE of Bakertown
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.240, -86.320
A tree was knocked down onto the road at 1672 Bull Run road. Time was estimated by radar.
Thunderstorm Wind, Moore
- When
- August 3, 2:28 PM CST
- Where
- Moore County, 1.21 mi ESE of Bakertown
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.241, -86.312
A tree was knocked down onto one lane at 5646 Tanyard Hill road. Time was estimated by radar.
Thunderstorm Wind, Moore
- When
- August 3, 2:28 PM CST
- Where
- Moore County, 0.98 mi S of Pleasant Hill
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.286, -86.317
A tree was knocked on Griffin road on the sharp curve coming from Chestnut Ridge. Time was estimated by radar.
Thunderstorm Wind, Moore
- When
- August 3, 2:32 PM CST
- Where
- Moore County, 0.56 mi W of Pleasant Hill
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.300, -86.330
A tree was knocked down onto portions of Pleasant Hill road. Time was estimated by radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Michigan, August 3, 20221 death · $30,000 · 56 kt wind · 28 events
- Flash Flood in Arizona, August 3, 20221 death · $20,000 · 1 event
- Damaging Winds in Michigan, August 3, 20221 death · 55 kt wind · 8 events
- Rip Current in Puerto Rico, August 3, 20221 death · 1 event
- Debris Flows and Heavy Rain in California, August 3 to 5, 2022$791,000 · 9 events
- Flash Flooding and Hail in Missouri, August 3 to 4, 2022$653,000 · 1 in hail · 10 events
- Damaging Winds in Michigan, August 3, 2022$262,000 · 52 kt wind · 9 events
- Flash Flooding and Damaging Winds in Illinois, August 3 to 4, 2022$97,000 · 66 kt wind · 9 events
- Damaging Winds in Ohio, August 3, 2022$88,000 · 56 kt wind · 5 events
- Heat in Texas, August 3 to 5, 202246 events
- Flash Flooding in New Mexico, August 3, 2022$40,000 · 5 events
- Hail and Damaging Winds in Illinois, August 3, 20221 injured · 1 in hail · 25 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1045846, 1045847, 1045870, 1045872, 1045853, 1045852, 1045991, 1045855, 1045873, 1045868, 1045874, 1045875.